Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2007, 5:20 PM EDT for Randolph County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 8, 2007, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 176 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 082119 SVRRLX WVC083-082145- /O.NEW.KRLX.SV.W.0033.070608T2120Z-070608T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 520 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN WEST VIRGINIA... * UNTIL 545 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF GLADY...OR ABOUT 14 MILES SOUTH OF ELKINS...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLADY BY 530 PM EDT... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949 $$ 13
2 follow-up statements
000 WWUS51 KRLX 082131 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 531 PM EDT FRI JUN 8 2007 WVC083-082145- /O.CON.KRLX.SV.W.0033.000000T0000Z-070608T2145Z/ RANDOLPH WV- 531 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR RANDOLPH COUNTY... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GLADY...OR ABOUT 15 MILES SOUTH OF ELKINS...MOVING EAST AT 25 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949 $$ 15
000 WWUS51 KRLX 082144 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 543 PM EDT FRI JUN 8 2007 WVC083-082153- /O.EXP.KRLX.SV.W.0033.000000T0000Z-070608T2145Z/ RANDOLPH WV- 543 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 545 PM EDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3878 7994 3861 7992 3868 7960 3890 7949 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:53 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 8, 4:53 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 453 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL PRECEDE THE FRONT. HIGH PRESSURE TAKES OVER FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CRWWCNRLX SENT OUT TO DROP WATCH 370 IN NE KY...SE OH...AND ALONG OH RIVER COUNTIES...BEHIND THE INITIAL LINE. EVEN THOUGH THE FRONT IS STILL W OF DAY...ATMOSPHERE HAS BEEN STABLIZED. THE GOOD NEWS IS THAT RAINS OF 0.25 TO 0.75 WERE COMMON WITH THE LINE SO FAR. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... UPPER RIDGE RAPIDLY REBUILDS DURING SATURDAY OVER THE OHIO VALLEY AND CONTINUES INTO EARLY NEXT WEEK. LINGERING LOW LEVEL MOISTURE AND CLOUDS OVER THE SOUTHERN HALF OF OUR REGION EARLY SATURDAY WILL MIX OUT LATER IN THE MORNING...WITH MOSTLY CLEAR SKIES DOMINATING FROM THEN ON...RIGHT INTO EARLY NEXT WEEK. TEMPERATURES ON SATURDAY WILL FALL BACK TO NEAR NORMAL VALUES OF AROUND 80 DEGREES...BUT REBOUND QUICKLY BY SUNDAY TO ABOVE NORMAL VALUES WELL INTO THE 80S AS THE WARM UPPER RIDGE BUILDS. THIS REBUILDING UPPER HIGH DOES NOT LOOK TO BE QUITE AS HOT AS OUR RECENT EPISODE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PERIOD IS DOMINATED BY SLOWLY COLLAPSING OMEGA BLOCK PATTERN...WITH LARGE UNUSUALLY /FOR THIS TIME OF YEAR/ AMPLIFIED RIDGE GRADUALLY FLATTENING LATE IN THE WORKWEEK. MODELS DISAGREE SOMEWHAT ON EXACTLY WHEN RIDGE FLATTENS ENOUGH TO ALLOW WAVES TO PROGRESS THROUGH THE WESTERLY FLOW...AND WHEN SOUTHERLY RETURN FLOW GETS DEWPOINTS TO CREEP BACK UP. FOLLOWED HPC AND GUIDANCE LEAD ON WAITING UNTIL LATE WEDNESDAY INTO THURSDAY FOR INTRODUCTION OF LOW CHANCE POPS. TEMPS OVERALL ARE A FEW DEGREES SHY OF PREVIOUS FORECAST...AS THERE SEEMS TO BE BETTER CONSENSUS AMONG MODELS /ESPECIALLY GFS ENSEMBLE MEMBERS/ THAT AXIS OF THE AMPLIFIED RIDGE WILL REMAIN STALLED TO OUR WEST AS IT FLATTENS...INSTEAD OF SHIFTING OVER THE CWA. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN ADVANCE OF COLD FRONT WHICH WILL PASS THROUGH TONIGHT. CIGS WILL LOWER TO MVFR THIS EVENING AS FRONT NEARS SPREADING FROM WEST TO EAST REACHING MOUNTAINS AROUND MIDNIGHT. CIGS WILL RISE IN THE WEST AS DRY AIR MOVES IN OVER NIGHT. WITH PRECIPITATION THIS AFTERNOON PATCHY FOG AND IFR CONDITIONS WILL BE AROUND 06Z TO 12Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/AAR NEAR TERM...KTB SHORT TERM...DB LONG TERM...KTB/MDP AVIATION...AAR
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 459 AM EDT FRI JUN 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 459 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN RISKS WITH THIS ACTIVITY WILL BE STRONG GUSTY WINDS...ALTHOUGH HAIL MAY ALSO OCCUR. THE BEST CHANCE FOR SEVERE WEATHER IS NEAR AND WEST OF THE OHIO RIVER LATE THIS AFTERNOON. IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Jun 8, 3:35 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT FRI JUN 8 2007 OHZ085-086-WVZ007-082000- MEIGS OH-GALLIA OH-MASON WV- 335 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS GALLIA AND MASON COUNTIES BETWEEN NOW AND 4:30 PM. WIND GUSTS TO 40 MPH AND HAIL UP TO THE SIZE OF PEAS ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 3:55 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 355 PM EDT FRI JUN 8 2007 KYZ103-105-WVZ005-082030- BOYD KY-LAWRENCE KY-WAYNE WV- 355 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... A LINE OF STRONG THUNDERSTORMS WILL BE MOVING ACROSS WAYNE...LAWRENCE AND BOYD COUNTIES BETWEEN NOW AND 5 PM. WIND GUSTS TO 40 MPH AND HAIL UP TO THE SIZE OF PEAS ARE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 4:10 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 410 PM EDT FRI JUN 8 2007 OHZ076-WVZ008>011-014-016>020-029-082100- WASHINGTON OH-PUTNAM WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-WIRT WV-WOOD WV-DODDRIDGE WV-PLEASANTS WV-TYLER WV-RITCHIE WV- 410 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 410 PM EDT...A STRONG LINE OF THUNDERSTORMS WAS FROM 10 MILES NORTH OF ST. MARYS TO 9 MILES SOUTH OF RIPLEY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE NEWBERNE...STUMPTOWN...TANNER...CENTER POINT...PETROLEUM AND NUTTER FARM. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AND LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Special weather statement, Jun 8, 4:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 420 PM EDT FRI JUN 8 2007 WVZ013>015-026-027-082100- KANAWHA WV-PUTNAM WV-CLAY WV-LINCOLN WV-BOONE WV- 420 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 420 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM 5 MILES NORTH OF SISSONVILLE TO 19 MILES SOUTHWEST OF HURRICANE...OR FROM 5 MILES NORTH OF SISSONVILLE TO 7 MILES EAST OF BEECH FORK STATE PARK...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BICKMORE...INDORE...DAWES...POND GAP...PALERMO AND MYRA. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. THESE THUNDERSTORMS ARE PRODUCING BRIEF HEAVY RAINFALL...WITH AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE SOME PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Special weather statement, Jun 8, 5:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 501 PM EDT FRI JUN 8 2007 WVZ015-016-018-020-026>032-036>040-082145- KANAWHA WV-WEBSTER WV-BRAXTON WV-ROANE WV-CALHOUN WV-GILMER WV-UPSHUR WV-LEWIS WV-CLAY WV-TAYLOR WV-DODDRIDGE WV-HARRISON WV-NICHOLAS WV-BARBOUR WV-BOONE WV-FAYETTE WV- 501 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 501 PM EDT...A STRONG THUNDERSTORM WAS FROM 6 MILES NORTHWEST OF CLARKSBURG TO 15 MILES WEST OF MARMET...OR FROM 6 MILES NORTHWEST OF CLARKSBURG TO 10 MILES NORTH OF MADISON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...MEADOWBROOK...HORNER...WALKERSVILLE...IRELAND AND CAMDEN. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 8, 5:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 513 PM EDT FRI JUN 8 2007 WVZ036-082145- FAYETTE WV- 513 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 513 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF OAK HILL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE THURMOND...MEADOW BRIDGE AND BABCOCK STATE PARK. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.